Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2009, 7:23 PM CDT for 4 counties in Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 26, 2009, 8:30 PM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Cherry County, NE, Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 14 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 26, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270023
SVRLBF
NEC009-031-091-171-270130-
/O.NEW.KLBF.SV.W.0191.090627T0023Z-090627T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF THEDFORD...
HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF MULLEN...
* UNTIL 830 PM CDT/730 PM MDT/
* AT 621 PM MDT/721 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MULLEN TO 8 MILES
SOUTHWEST OF SENECA TO 18 MILES SOUTHWEST OF HIGHWAY 83 CROSSING
THE DISMAL RIVER...OR ALONG A LINE EXTENDING FROM MULLEN TO 8 MILES
SOUTHEAST OF MULLEN TO 8 MILES NORTHEAST OF TRYON...AND MOVING
NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SENECA BY 735 PM CDT...
HIGHWAY 83 CROSSING THE DISMAL RIVER BY 750 PM CDT...
THEDFORD BY 755 PM CDT...
BROWNLEE BY 805 PM CDT...
PURDUM BY 825 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY
EVENING/1000 PM MDT FRIDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4209 10016 4173 10057 4174 10106 4182 10112
4194 10136 4241 10081
TIME...MOT...LOC 0023Z 220DEG 34KT 4203 10110 4197 10092
4164 10080
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 270053
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT FRI JUN 26 2009
NEC009-031-091-171-270130-
/O.CON.KLBF.SV.W.0191.000000T0000Z-090627T0130Z/
BLAINE NE-THOMAS NE-HOOKER NE-CHERRY NE-
753 PM CDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT/730 PM MDT/ FOR SOUTHEASTERN CHERRY...HOOKER...THOMAS AND
NORTHWESTERN BLAINE COUNTIES...
AT 653 PM MDT/753 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF BROWNLEE TO 6 MILES WEST OF HIGHWAY 83 MILE MARKER 160
TO THEDFORD TO HIGHWAY 83 CROSSING THE DISMAL RIVER...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF MULLEN TO 13 MILES NORTH OF
THEDFORD TO THEDFORD TO 15 MILES SOUTH OF THEDFORD...MOVING NORTHEAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 83 MILE MARKER 160 BY 800 PM CDT...
BROWNLEE BY 810 PM CDT...
HIGHWAY 2 MILE MARKER 220 BY 815 PM CDT...
PURDUM BY 830 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY
EVENING/1000 PM MDT FRIDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4209 10016 4173 10057 4174 10106 4182 10112
4194 10136 4241 10081
TIME...MOT...LOC 0053Z 211DEG 32KT 4222 10084 4215 10066
4203 10053 4177 10055
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:59 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 4:59 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 PM CDT FRI JUN 26 2009 .UPDATE... UPDATED FOR TORNADO WATCH && .PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 26 2009/ UPDATE... UPDATED TO ADD SEVERE THUNDERSTORM WATCH PREV DISCUSSION... /ISSUED 303 PM CDT FRI JUN 26 2009/ SYNOPSIS... H5 RIDGE INTO THE NORTHERN PLAINS WITH TROUGH TO THE WEST. POTENT WAVE MOVING TO THE NORTHEAST OUT OF THE TROUGH SEEN IN VISIBLE. DISCUSSION... MODELS IN GOOD AGREEMENT WITH THE PROGRESSION OF THE FRONT THIS EVENING.40+ KT LLJ DEVELOPS AND FEEDS MOISTURE NORTH INTO THE ADVANCING FRONT. TDS IN THE MID TO UPPER 60S WITH A 72 NOTED AT LEXINGTON. ATMOSPHERE IS WELL MIXED THIS AFTERNOON. CONVECTION FIRING ALONG THE FRONT OVER SOUTHEAST MONTANA AND ALONG THE TROUGH AXIS OVER EASTERN WYOMING. MUCAPES QUITE STRONG FROM SOUTHWEST INTO NORTH CENTRAO NEBRASKA THIS AFTERNOON BUT FAIRLY STRONG CAP OVER SOUTWEST. LOOK FOR CONVECTION TO FIRE OVER NORTH CENTRAL ALONG REMAINS OF STATIONARY BOUNDARY AND THEN TO HIFT TO THE WEST ALONG PREFRONTAL TROUGH AND THEN FRONTAL BOUNDARY AFTER MIDNIGHT. SATURDAY WILL CLEAR OUT AND COOLER WITH SURFACE HIGH PRESSURE BUILDING INTO WESTERN NEBRASKA. LOW TEMPERATURES ON SATURDAY MORNING INTO THE 50S. GRADUAL WARMING INTO THE MID UPPER 80S ON SUNDAY AS H5 RIDGE TRIES TO BUILD BACK INTO THE NORTHERN PLAINS. THE EXTENDED MODELS ARE NOT IN GOOD AGREEMENT THIS AFTERNOON. HAVE USED A BLEND FOR THE FORECAST. NEXT SYSTEM TO AFFECT THE AREA TUESDAY NIGHT INTO WEDNESDAY AND HAVE RETAINED SCHC POPS. HAVE INCLUDED SCHC POPS FOR THURSDAY FRIDAY AS A STRONG SYSTEM DROPS OUT OF NORTHWEST FLOW ACROSS THE FORECAST AREA. HIGHS COOLING INTO THE MID 80S TOWARD THE END OF THE PERIOD. AVIATION... THUNDERSTORM ACTIVITY WILL BE THE MAJOR AVIATION IMPACT AND FORECAST FOCUS THE NEXT 24 HOURS. THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE AND INTO SOUTH DAKOTA BETWEEN 20Z AND 23Z AND THEN MOVE EAST INTO WESTERN NEBRASKA. A SECOND ROUND OF STORMS IS THEN EXPECTED AFTER 0Z IN THE EVENING. A COLD FRONTAL PASSAGE WILL TURN SOUTHERLY WINDS TO NORTHWEST OVERNIGHT. GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS AND AREAWIDE AFTER 8Z. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>059-069-070-094. && SHORT TERM/EXTENDED...POWER AVIATION...HIRSCH
Hazardous weather outlook, Jun 26, 3:49 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT FRI JUN 26 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT FRI JUN 26 2009 /239 PM MDT FRI JUN 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A BROAD SURFACE TROUGH ACROSS THE PANHANDLE OF NEBRASKA WILL PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AN AXIS OF HIGHER SURFACE DEW POINTS EXTENDS ALONG AN OLD SURFACE BOUNDARY... NEAR AND SOUTH OF HIGHWAY 2. THUNDERSTORMS WILL INITIALLY BE CAPABLE OF HAIL AND DAMAGING THUNDERSTORM WINDS...AND PERHAPS TORNADIC ACTIVITY...ESPECIALLY WEST OF HIGHWAY 83 AND NEAR THE PREVIOUSLY MENTIONED SURFACE BOUNDARY. BY LATE EVENING...THE GREATEST THREAT WILL BE FROM LIGHTNING...HEAVY RAINS AND POSSIBLE FLOODING. THIS THREAT AREA COVERS THE ENTIRE AREA AS ABUNDANT MOISTURE IS AVAILABLE. HEAVY RAINS MAY NOT LEAD TO WIDESPREAD FLOODING HOWEVER GIVEN THE FORECAST STORM MOTION OF EAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO THUNDERSTORMS ARE EXPECTED THIS WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS COMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
In the hours before
Local storm report, Jun 26, 5:42 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 N BRULE 41.11N 101.89W
06/26/2009 E1.00 INCH KEITH NE EMERGENCY MNGR
NICKLE TO QUARTER SIZE HAIL WAS REPORTED JUST NORTH OF
BRULE.
&&
JSWEETLocal storm report, Jun 26, 6:07 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SE LEMOYNE 41.26N 101.77W
06/26/2009 E4.25 INCH KEITH NE TRAINED SPOTTER
5 MINUTES OF HALF DOLLAR HAIL WITH SOME HAIL THE SIZE OF
SOFTBALLS.
&&
BHIRSCHLocal storm report, Jun 26, 6:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 E LEMOYNE 41.29N 101.78W
06/26/2009 KEITH NE EMERGENCY MNGR
NORTH SIDE OF LAKE MCCONAUGHY SEVERAL TREES BLOWN DOWN.
ONE CAMPER BLOWN OVER AT CAMP GROUND.
&&
BHIRSCHLocal storm report, Jun 26, 6:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/26/2009 E1.00 INCH GARDEN NE PUBLIC
&&
JSWEETLocal storm report, Jun 26, 6:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST OSHKOSH 41.41N 102.34W
06/26/2009 E50 MPH GARDEN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Jun 26, 6:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 8 N CHAPPELL 41.21N 102.47W
06/26/2009 E60 MPH DEUEL NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Lincoln, Logan, McPherson, Thomas | 30 min |
| Jun 26, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 38 min |
| Jun 26, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 26, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Jun 26, 7:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 42 min |
| Jun 26, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 43 min |
| Jun 26, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 26, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jun 26, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Hooker, Thomas | 59 min |
| Jun 26, 8:16 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jun 26, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Holt, Keya Paha, Rock | 64 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 63 min |
| Jun 26, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, Thomas | 24 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 26, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Hooker, Rock and 1 more | 53 min |
| Jun 26, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Keya Paha, Rock | 23 min |
| Jun 26, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 52 min |
| Jun 26, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 55 min |
| Jun 26, 10:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Garfield, Holt, Loup, Rock, Wheeler | 59 min |
| Jun 26, 10:16 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 12 min |
| Jun 26, 10:47 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.